The Diabetes Forum Support Community For Diabetics Online banner

1 - 3 of 3 Posts

·
Registered
Joined
·
1 Posts
Discussion Starter #1
I'm new to the forum and new to Metformin. Am on 500 mg 2x day and am feeling tired and sleepy. Is that usual? I guess the gi problems are a given :-(.
 

·
Registered
Joined
·
24,394 Posts
Welcome to you, Mattinglydr . . . unfortunately there are many new patients who report gastric disturbances with metformin. I did too, but for only a few days at the beginning. Since then it has worked well for me - curbing my appetite and regulating my BG. I take 500mg x3 per day. Are you taking regular metformin or the extended release version? Sometimes the XR version causes fewer side effects. The other thing that sometimes helps is taking it with food. It often takes several days or even weeks for metformin to reach maximum blood levels, so give it some time to build up.

My experience has been that carbs make me drowsy, not my metformin. Now that I'm eating fewer carbs, I don't fall asleep every time I sit down somewhere (and believe me - I did exactly that before I was diagnosed).

I thank you for joining us and I hope you'll settle in here to get better acquainted. I've learned so much on the board that I would prob'ly never have gotten from my medical team. There is a wealth of knowledge and experience here that is priceless. So hurry back! :D

take care,

 

·
Registered
Joined
·
2,771 Posts
I'm new to the forum and new to Metformin. Am on 500 mg 2x day and am feeling tired and sleepy. Is that usual? I guess the gi problems are a given :-(.
I was not able to tolerate the gastrointestional problems when I took Metformin. I have lots of gastro problems to begin with. Metformin is probably one of the most common diabetes drug used today. Perhaps the gastro problems will go away like Shanny said. It is a good drug. Welcome to the forum!
 
1 - 3 of 3 Posts
Top